Alert archive / Pennsylvania / Flash Flood Warnings in 2011
Flash Flood Warning 88, NWS Binghamton, NY
NWS Binghamton, NY issued this flash flood warning at Sep 7, 2011, 12:12 PM EDT for Luzerne County, Wyoming County, Pennsylvania. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 7, 2011, 12:12 PM EDT (16:12 UTC)
- Expired
- Sep 7, 2011, 6:15 PM EDT
- In force
- 6 hr
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
- Flood severity
- None
Counties Luzerne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 102 km from the middle of the area, began a volume at 16:15 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 4.2 hours before the alert went out and 241 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 159 m²/s²
- 0-3 km storm-relative helicity
- 195 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
966
WGUS51 KBGM 071612
FFWBGM
PAC079-131-072215-
/O.NEW.KBGM.FF.W.0088.110907T1612Z-110907T2215Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
1212 PM EDT WED SEP 7 2011
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
LUZERNE COUNTY IN NORTHEAST PENNSYLVANIA...
WYOMING COUNTY IN NORTHEAST PENNSYLVANIA...
* UNTIL 615 PM EDT
* AT 1206 PM EDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH
FLOODING IN FORKSTON AND TUNKHANNOCK.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DALLAS...
EDWARDSVILLE...FACTORYVILLE...MOUNTAIN TOP...HARVEYS LAKE...
LACEYVILLE...LAKE CAREY...LARKSVILLE...LUZERNE...MEHOOPANY...
MESHOPPEN...NANTICOKE...NICHOLSON...NOXEN...OSTERHOUT...
SHICKSHINNY...SWOYERSVILLE...TUNKHANNOCK AND WILKES-BARRE.
HEAVY RAIN ENDED EARLIER THIS MORNING BUT MORE HEAVY RAIN IS MOVING
BACK INTO THE AREA FROM THE EAST. RAINFALL RATES COULD EXCEED AN
INCH PER HOUR.
RAPID FLOODING OF STREAMS...CREEKS...URBAN...AND POOR DRAINAGE AREAS
IS LIKELY IN AND NEAR THESE LOCATIONS.
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT FLOODING TO THE NATIONAL
WEATHER SERVICE BY CALLING TOLL FREE AT 1-877-633-6772...OR BY EMAIL
AT BGM.STORMREPORT@NOAA.GOV.
DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
LAT...LON 4095 7622 4113 7624 4114 7629 4120 7632
4132 7632 4154 7622 4164 7620 4164 7573
4153 7580 4150 7577 4143 7583 4140 7583
4138 7581 4091 7600 4090 7604
$$
TACWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this flash flood warning went out at Sep 7, 12:06 PM EDT, 6 minutes earlier.
Area forecast discussion, Sep 7, 12:06 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
1206 PM EDT WED SEP 7 2011
.SYNOPSIS...
THE REMNANTS OF TROPICAL STORM LEE WILL MOVE NORTH INTO THE
THE OHIO VALLEY TODAY....THEN STALL AND WEAKEN. RAIN, HEAVY AT
TIMES, WILL CONTINUE TODAY AND TONIGHT. A FLASH FLOOD WATCH IS
IN EFFECT FOR THE POTENTIAL OF FLASH FLOODING...AND THEN RIVER
FLOODING WILL DEVELOP AS RUNOFF FLOWS INTO THE RIVERS. THE RAIN
WILL TAPER TO LIGHTER SHOWERS THURSDAY NIGHT AND FRIDAY, THEN
LINGER THROUGH THE END OF THE WEEK.
&&
.NEAR TERM /THROUGH TONIGHT/...
UPDATED AS OF 12 NOON... MAJOR EVENT UNFOLDING ATTM...WITH BAND OF
+RA FEEDING UP THE I-81 CORRIDOR. CURRENT RADAR/SATELLITE IMAGES
AND MODEL PROGS SHOW LITTLE HOPE OF ANY RELIEF FOR THE NEXT 3-6
HRS...AT LEAST...WITH LONG FETCH OF MOISTURE FROM THE GOMEX...AND
ALSO KATIA WELL OFFSHORE...COMBINING WITH EXISTING MOIST PLUME
FROM THE REMNANTS OF LEE. WE ADJUSTED OUR QPF AXIS A BIT TO THE
E...AND ALSO UPPED THE MAGNITUDE...TO BETTER MATCH RADAR
TRENDS...AND GROUND TRUTH RAIN SPOTTER REPORTS.
UPDATED AT 625 AM...JUST MINOR TWEAKS TO CRNT FCST. LATEST TRENDS
FROM 06Z GFS/EURO AND CRNT RUC RUN SUPPORT THE LOCATION OF OUR
FCST MAX PCPN AXIS TO BE CNTRD OVER THE CNTRL SRN TIER/SRN FINGER
LAKES AND WRN SUSQ RGN. PREV BLO...
RAIN HAS SPREAD ACROSS THE BGM CWA...WITH RPTS OF FLOODING ALREADY
ACRS NE PA. STRONG ISEN ASCENT UNDERNEATH RR QUAD OF AN UPR LVL
JET...AND SFC INVERTED TROF WHICH WILL BE FOCUS FOR +RA ACRS THE
FCST AREA LATER THIS MRNG AND AFTN. SOME DIFFS IN THE LOCATION OF
THIS HEAVY PCPN AXIS...WITH CANADIAN IN PARTICULAR FURTHER EAST
NEARER THE BGM RGN. NAM/GFS SUGGEST THIS FOCUS WILL BE FURTHER W
OVER THE CNTRL SRN TIER/SRN FINGER LAKES AND FAR WRN PORTIONS OF
THE SUSQ RGN....AND QUICK LOOK AT LATEST HRR/RUC AND OOZ EURO
SUPPORTS THIS LOCATION. LATEST QPF FCSTS HAVE AN AXIS OF 4-7
INCHES IN THIS AREA...AND POTNL FOR LCLLY HIER AMTS CAN NOT BE
RULED OUT. VERY HIGH PRECIP WATER WILL AID +RA TDA/TNGT. POTNL FOR SOME
TSRA ACRS NE PA WHERE AXIS OF HIGHER THETA-E WILL WORK INTO THE
RGN. LEANED TWDS COOLER MET TEMPS.
.SHORT TERM /THURSDAY THROUGH FRIDAY NIGHT/...
PCPN SHUD BCM MORE SHOWERY ON THU/THU NGT BUT POTNL WILL STILL
EXITS FOR SOME LCLY HEAVY RAIN. CHC FOR TSRA SPCLY SRN TIER AND
NE PA THU MAINLY THU/FRI AFTNS...WHICH WILL ONLY EXACERBATE FLASH
FLOODING CONCERNS. ACTIVITY SHUD SLOWLY DCRS WITH TIME INTO FRIDAY
NGT.
&&
.LONG TERM /SATURDAY THROUGH TUESDAY/...
UPDATED AT 2 PM...
SATURDAY AND SUNDAY SOME SHOWERS STILL AROUND WITH LEE STILL CUT
OFF OVER THE OHIO VALLEY. THIS LIFTS OUT ON BOTH THE GFS AND EURO
ON MONDAY BRINGING A BETTER CHANCE OF SHOWERS AND THUNDERSTORMS
MONDAY INTO TUESDAY. NOT AS WET WITH TEMPERATURES ABOVE NORMAL
SATURDAY TO MONDAY THEN NEAR NORMAL TUESDAY.
&&
.AVIATION /16Z WEDNESDAY THROUGH SUNDAY/...
THE AREA WILL FLUCTUATE TODAY FROM MVFR DOWN TO IFR, AND POSSIBLY
EVEN LIFR IN SOME LOCATIONS. THIS IS DUE TO THE REMNANTS OF
TROPICAL STORM LEE INTERACTING WITH A STALLED FRONT IN THE AREA.
WITH ABUNDANT MOISTURE, MODERATE TO HEAVY RAIN WIL BE POSSIBLE
THROUGH TOMORROW. CURRENT THINKING IS THAT THE HEAVIEST RAIN WILL
FALL IN THE FINGER LAKES REGION TODAY. THIS AREA WILL SEE THE
GREATEST AFFECTS ON CIGS AND VSBYS. BY TONIGHT, MOST AREAS WILL
SEE CIGS BELOW 1000 FEET.
WINDS ARE NOT EXPECTED TO BE A MAJOR CONCERN TODAY. WINDS WILL
GENERALLY BE EASTERLY BETWEEN 5 AND 10 KTS THROUGH THE DAY.
OUTLOOK...
WED NGT INTO THU NGT...MVFR AND IFR IN RAIN AND FOG.
FRI TO SUN...VFR/MVFR WITH SEMITROPICAL MOISTURE STILL HERE AND
SOME SHOWERS.
&&
.HYDROLOGY...
QPFS FROM NCEP...GFS AND NAM ALSO SUGGEST A 4-7 INCH RAINFALL ACRS
CNTRL SRN TIER/CHEMUNG BASIN AND SRN FINGER LAKES. THE REST OF THE
REGION SEES 2-4 INCHES OF RAIN. BUT THESE AREAS HAVE SEEN A LOT OF
RAIN FROM IRENE WITH THE CNTRL SRN TIER/CHEMUNG AND FINGER LAKES
SEEING LESS RAIN AND HAVE MORE CAPACITY TO HOLD SOME RUNOFF BACK.
IN ANY EVENT...WE ARE VERY CONCERNED FOR LOCALIZED MAJOR FLASH
FLOODING...AND POTENTIALLY MODERATE TO MAJOR FLOODING ON OUR
RIVERS. THE MOST AT RISK LIKELY WILL BE THE CHEMUNG BASIN...FINGER
LAKES...BASINS OF NORTHEAST PA. THE NORTH BRANCH OF THE
SUSQUEHANNA AND UPPER DELAWARE LIKELY WILL SEE SOME FLOODING BUT
CUD BE SPARED THE WORST SINCE IT APPEARS AT THIS POINT THAT THE
HEAVIEST RAINS MAY STAY WEST OF THIS REGION. HOWEVER...ANTECEDENT
CONDITIONS IN THESE AREAS WARRANT FLOOD WATCHES GIVEN HOW WET IT
HAS BEEN. BOTTOM LINE NO ONE IS OUT OF THE WOODS AT THIS POINT.
THE THREATS ARE ELEVATED FOR FLOODING EVERYWHERE IN OUR SERVICE
AREA.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR PAZ038>040-043-044-
047-048-072.
NY...FLOOD WATCH THROUGH THURSDAY AFTERNOON FOR NYZ009-015>018-
022>025-036-037-044>046-055>057-062.
&&
SYNOPSIS...
NEAR TERM...MLJ
SHORT TERM...
LONG TERM...TAC
AVIATION...SLI
HYDROLOGY...Hazardous weather outlook, Sep 7, 3:44 AM EDT, 8 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 344 AM EDT WED SEP 7 2011 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-080745- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 344 AM EDT WED SEP 7 2011 ...FLOOD WATCH IN EFFECT THROUGH THURSDAY AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FLOOD WATCH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Local storm report, Sep 7, 11:34 AM EDT, 38 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1134 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1133 AM FLASH FLOOD NESCOPECK 41.05N 76.21W
09/07/2011 LUZERNE PA EMERGENCY MNGR
NESCOPEK CREEK FLOODING.
&&
SLILocal storm report, Sep 7, 11:36 AM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1136 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1101 AM FLASH FLOOD COVENTRY 42.32N 75.63W
09/07/2011 CHENANGO NY EMERGENCY MNGR
NUMEROUS ROADS FLOODED.
&&
DJNLocal storm report, Sep 7, 11:37 AM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1137 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1136 AM FLASH FLOOD WINDHAM CENTER 41.96N 76.33W
09/07/2011 BRADFORD PA UNKNOWN
ROUTE 187 FLOODED.
&&
DJNLocal storm report, Sep 7, 11:44 AM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1144 AM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1130 AM FLASH FLOOD GREENE 42.33N 75.77W
09/07/2011 CHENANGO NY PUBLIC
STREAMS OVER ROADS AND BRIDGES.
&&
SLILocal storm report, Sep 7, 12:06 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1206 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1205 PM FLASH FLOOD FORKSTON 41.53N 76.13W
09/07/2011 WYOMING PA EMERGENCY MNGR
STREAMS OVER FLOWING BANKS. ROADS FLOODED.
&&
DJNLocal storm report, Sep 7, 12:08 PM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
1208 PM EDT WED SEP 07 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1206 PM FLASH FLOOD TUNKHANNOCK 41.54N 75.95W
09/07/2011 WYOMING PA EMERGENCY MNGR
BOWMANS CREEK FLOODING. THREATENING A HOME.
&&
DJNThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 6, 10:27 PM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Pike, Wayne, Wyoming | 6 hr |
| Sep 6, 11:04 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Pike, Wayne | 6 hr |
| Sep 7, 3:49 AM EDT | River Flood Warning | BGM | Pike, Wayne | 31 hr |
| Sep 7, 5:01 AM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Wayne | 4 hr |
| Sep 7, 8:38 AM EDT | Flash Flood Warning | BGM | Bradford | 6 hr |
| Sep 7, 8:53 AM EDT | Flash Flood Warning | BGM | Susquehanna | 6 hr |
| Sep 7, 9:00 AM EDT | Areal Flood Advisory | BGM | Lackawanna, Luzerne, Wayne | 6 hr |
| Sep 7, 9:45 AM EDT | River Flood Warning | BGM | Susquehanna | 5 days |
| Sep 7, 9:45 AM EDT | River Flood Warning | BGM | Bradford | 36 hr |
| Sep 7, 10:28 AM EDT | Areal Flood Advisory | BGM | Luzerne, Wyoming | 6 hr |
| Sep 7, 11:24 AM EDT | River Flood Warning | BGM | Bradford | 5 days |
| Sep 7, 11:33 AM EDT | Flash Flood Warning | BGM | Bradford, Susquehanna | 18 hr |
| Sep 7, 1:24 PM EDT | Flash Flood Warning | BGM | Wyoming | 6 hr |
| Sep 7, 2:25 PM EDT | Flash Flood Warning | BGM | Bradford, Luzerne, Susquehanna, Wyoming | 18 hr |
| Sep 7, 2:47 PM EDT | River Flood Warning | BGM | Wyoming | 37 hr |
| Sep 7, 3:42 PM EDT | River Flood Warning | BGM | Wayne | 42 hr |
| Sep 7, 3:42 PM EDT | River Flood Warning | BGM | Pike | 40 hr |
| Sep 7, 4:03 PM EDT | River Flood Warning | BGM | Bradford | 3 days |
| Sep 7, 4:03 PM EDT | River Flood Warning | BGM | Wyoming | 3 days |
| Sep 7, 4:03 PM EDT | River Flood Warning | BGM | Luzerne | 4 days |
| Sep 7, 4:42 PM EDT | Flash Flood Warning | BGM | Lackawanna, Luzerne, Susquehanna, Wayne | 4 hr |
Nearby
Flash Flood Warnings in Pennsylvania, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.